MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Tissue Breakdown (2681); Metal Related Pathology (4530); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitant medical products: 2861899, 244-02-02 - optetrak asy hi-flex ps cem fem, sz 2, left, 2863981, 204-04-22 - trapezoid tibial tray sz 1f/2t, 2f/2t, 2915165, 200-02-29 - three peg patella 29mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by legal notification that the patient underwent an initial tka on her left knee on (b)(6) 2014.It was suspected that the device subsequently began to fail causing pain and noises.Patient will likely require a revision surgery in the future.Patient is limited in her activities of daily living and requires physical therapy.No device return anticipated due to this being a legal case.
 
Additional Manufacturer Narrative
G3 h3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the patient¿s pain cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.H6.
 
Additional Manufacturer Narrative
*the following sections have corrected information: (b5) describe event or problem.(h6) health effect - clinical code, medical device problem code, component code.
 
Event or Problem Description
It is reported via legal documentation that this patient underwent revision left knee replacement.Pre op diagnosis: failed left total knee arthroplasty with aseptic loosening.Post op diagnosis: failed left total knee arthroplasty with polyethylene failure, metallosis and aseptic loosening.Upon entering the joint, there was diffuse severe metallosis.A synovectomy was performed.Specimen was sent to pathology for frozen section, although no visible sign of infection.The patellar component was inspected and grossly loose with metallosis and present with pockets of defect in the patella, the patellar component was removed with oscillating saw.The femoral component was removed with ease with osteotomes.No bone was lost with removing the femoral component.The tibial component was also removed with ease.There was noted to be significant metallosis with necrotic tissue posteriorly, posterior medial and laterally as well as a large bony defect encompassing almost the whole lateral femoral condyle.This area was curetted out and debrided to good bleeding bone.The wound was vigorously irrigated and freed of as much metallosis and synovitis, i could safely remove.There was still some remaining posteriorly that was fearful of damage to the neurovascular bundle to proceed further with debridement.After thorough irrigation and debridement was performed, frozen sections came back no sign of infection.Femoral canal was entered, trials components were placed, appeared to fit well cement was mixed at the back table.Once it reached adequate viscosity, components were cemented inserting the tibia, followed by the femur, followed by the patella.Knee was held in full extension while cement was allowed to harden.All excess cement was removed.Trial inserts were used, felt that a 3 x 14 ck insert gave appropriate stability and good motion.The patella was tracking laterally.A lateral release was performed, which improved patellar tracking.An insert was placed and engaged.A drain was placed laterally.A layered closure was performed as well.A sterile dressing was applied.There were no complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, d1/d2a/d2b, d6b, h6.Mdr section codes updated/corrected: a, b, d, e.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and patellar loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16650012
Report Number1038671-2023-00553
Device Sequence Number6379129
Product Code JWH
UDI-Device Identifier10885862063953
UDI-Public10885862063953
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/19/2016
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT, SZ 2, 9MM
Device Catalogue Number244-22-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer05/15/2023
10/30/2024
04/04/2025
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/18/2023
11/19/2024
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown